Connect with others who understand.

sign up log in
About MyFibroTeam
Real members of MyFibroTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Do You Get Nauseated When Your Pain Increases?

Do You Get Nauseated When Your Pain Increases?

My pain has increased dramatically and as a result I have been extremely nauseated, I've thrown up almost every night for the past week. Does anyone else get extremely nauseated when your pain increases?

A MyFibroTeam Member said:

Another thing that helps quite a bit is The Avacen Device. avacen.com
I bought one a year ago and would sell my car to replace it, it's that helpful.

edited, originally posted over 5 years ago
A MyFibroTeam Member said:

Yes, when the pain is bad. That's Central Sensitization. The brain gets overloaded with pain signals.

It's the same effect (and reason) an athletes goes through when their muscles are overloaded with lactic acid and they continue to push their muscles beyond their capacity, and then get nauseous.

That's why pacing, and frequent rest breaks are key.

Do everything you can to move that lactic acid buildup up out of your muscles. Mild exercise followed with lots of stretching, alternating hot and cold shower, stay as active as possible, cold shower immediately after overusing your muscles and after exercise, antioxidants to keep muscle inflammation down.

Poor sleep will make this problem much worse. Finding a way to get solid 8+ hours of sleep will greatly improve your brains ability to tolerate greater amounts of pain.

Pain killers like hydrocodone also help block muscle pain, and reduce Central Sensitization. But they don't help much if you're not sleeping well. Getting good sleep cannot be overstated enough.

edited, originally posted over 5 years ago
A MyFibroTeam Member said:

I totally agree with BevieDavis.

For me, hydrocodone takes 1 hour to start working. But by 4 hours, it's not as effective. It's been like that since I started it around 2009.

Before I started with hydrocodone, after working in the office all day, I'd get into my car, pull out of the driveway, and immediately have to pull into the next business parking lot, because I couldn't concentrate to drive. I was getting nauseous and would throw up when I had to keep my eyes open to drive, while my pain was very high from working all day. But I wasn't understanding what the he'll was going on.

Finally, I had gotten some hydrocodone from my Dr., and after pulling into one of those parking lots after work, I took the pain med. and after an hour, resting and waiting for the ability to drive home, it kicked in, and I was able to drive home without getting nauseous. Unfortunately for me, it was quickly getting much harder to drive into work without getting nauseous, let along, making it through the work day.

And I quickly realized I had developed Insulin Resistance when I was taken away by ambulance from work with my resting heart rate at 165, due to a dessert indulgence on an empty stomach.

posted over 5 years ago
A MyFibroTeam Member said:

I vomit when the pain gets extreme. One time I had to run to the bathroom in a gocery store.
My dr gave me promethazine to help. So far so good.

posted over 5 years ago
A MyFibroTeam Member said:

Yes my pain gets so bad I get same as u vomit all thy above I just rest I am finding sometime drink and ensure and use voltarin but I have hot shower or bath first kinda takes edge off but I do a lot of self talk and if that don't work I take one if my sleeping pills and shut down sometimes works

posted over 5 years ago
Already a Member? Log in